Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Dizziness post flight, eye catacts, narrow ear canals, ED, hearing loss. Cause of dizziness ?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
My Filipino friend is 75. He came to the UK last December for 5 months. He flew back on May 12th and has been dizzy every since he got off the plane. He has severe catacts in both eyes, narrow ear canals, ED, has some hearing loss but otherwise OK. Will this dizziness go away of its own accord?
Posted Sat, 28 Apr 2012 in General Health
Answered by Dr. Naveen Kumar 2 hours later

Thanks for the query

With this brief history it is difficult to come to a conclusion as to what could be the exact cause of this problem. Dizziness at this age following the fight journey raises few suspicions. It could be either a cardiac or brain related problem or an inner related condition.

He has to undergo a thorough evaluation to rule out cardiac or brain related problem, as it has already been two weeks since he started to suffer from this problem. In relation to, the pre-disposing factors such as diabetes, blood pressure and cholesterol (as per your description), there could have been reduced blood supply to the brain (such as Transient Ischaemic Attacks) and hence this dizziness or dysbalance.

Apart from this, it could be an inner ear related problems (such as Benign Paroxysmal Positional Vertigo or Labyrinthine related problem). And, more over if the dizziness were to be secondary to the inner ear problems, it should have been subsided by now.

Hence, without a proper examination it is difficult to arrive at a conclusion. But, I would still suspect it to be a cardiac related problem.

Hope I have answered your query, if you have any more doubts you are welcome.

Dr. Naveen Kumar

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor